MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number DR4064
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one dorado pta dilatation catheter has returned for evaluation.On visual evaluation, the device appeared bloody, no other specific anomalies noted.On the functional evaluation the balloon was inflated with in-house presto device.Upon inflating the balloon water was leaked form the balloon glue joint of the catheter.No evidence of balloon rupture observed on the balloon.Microscopic observation was performed to note all the anomalies.Therefore, the investigation remains inconclusive for the reported balloon rupture since no evidence of balloon rupture noted on the returned device for evaluation.The investigation also confirmed for the identified break as the water leaked from the catheter glue joint.A definitive root cause for the reported balloon rupture and identified bond joint break could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 09/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure of the shunt, the pta balloon allegedly ruptured at 20atm.It was further reported that another device was used to complete the procedure.There was no reported patient injury.

Brand Name
DORADO PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12057224
Report Number2020394-2021-01249
Device Sequence Number19708631
Product Code LIT
UDI-Device Identifier00801741058714
UDI-Public(01)00801741058714
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDR4064
Device Catalogue NumberDR4064
Device Lot Number93WE0117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2021
Initial Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;